Pain Killers make stomach pain worse???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rab300
Regular Member


Date Joined Aug 2006
Total Posts : 34
   Posted 10/7/2006 7:18 AM (GMT -7)   
I have recently experimented with pain killers (both Vicodin and Tyonel w/ Codeine) and have found that both times I have taken them they have made my stomach pains much much worse. In fact, when I took the Tyonel w/ Codeine, my stomach pain got so bad that I almost had to go to the ER. Has anyone ever heard of this before? Also, does anyone have any ideas at all why this may be happening?

Any advice appreciated.

Thanks,
Rob

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 10/7/2006 10:54 AM (GMT -7)   
Hi Rob,
I have a theory about Tylenol.... It has caffeine in it and most IBSers can't handle caffeine. I took it once, a long time ago, for a headache and it messed my stomach up pretty bad (pain, nausea, D).
Vicodin isn't all that unheard of to cause stomach problems. Lots of people can't handle it because it makes them super nauseous.
I'm pretty sure both medicines side effects include constipation. If you don't drink enough water, at least 8 cups of water a day, it can cause serious constipation which results in pain. Adding fiber to your diet when taking these is recommended as well.
Personally, I've never taken either of these medications. Hopefully someone will be around who has and can give you more info.
Take care.


Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


rab300
Regular Member


Date Joined Aug 2006
Total Posts : 34
   Posted 10/7/2006 4:54 PM (GMT -7)   
Ya, I know it has Caffeine in it, but I drink Coffee in the morning and it doesn't mess my stomach up. I mean, when I say my stomach was hurting after I took the painkillers, it was hurting and burning so bad, I thought I was gonna die; so I don't think it was the caffeine. Something tells me that I might have an ulcer or somthing along those lines. Also, I didn't get constipated or naseaus from the Vicodin, just serious stomach burning/knawing. I do drink about 6 cups of water everyday and excercise and eat very healthy (also take fiber capsules).
I'm thinking that there's more going in my GI tract apart from IBS, and was just wondering if anyone else get these types of pains from Pain Killers.

kassy
New Member


Date Joined Oct 2006
Total Posts : 10
   Posted 10/8/2006 1:34 PM (GMT -7)   
i have tried lots of pain killers with no luck, but just recentley i have been taking soluble paracetamol, and it has fetched the pain level down, along with a hot water bottle on the tummy, nothing else seems to work for me.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 10/9/2006 7:43 AM (GMT -7)   
I know OTC pain relievers--like ibuprofen and aspirin--are hard on the stomach, especially if you have an ulcer (aspirin, I believe, can even make ulcers bleed). You may want to get an endoscopy and have them look for ulcers and test for h. pylori bacteria.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:18 AM (GMT -7)
There are a total of 2,734,097 posts in 301,179 threads.
View Active Threads


Who's Online
This forum has 151306 registered members. Please welcome our newest member, EnuffIsEnuff.
364 Guest(s), 11 Registered Member(s) are currently online.  Details
PeteZa, tennisplayer, tickcheckguy, compiler, Gear, Tick41, NiceCupOfTea, ChickNorris, Big Mac, 1039smooth, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer